How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4481
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

i have about eight voices arguing in my head. they stop me

This answer was rated:

i have about eight voices arguing in my head. they stop me from sleeping. only two are kind, the rest are hateful and loathing. this has been going on for about three years. now i am getting migraines and feel sick and exhausted all the time. how can i make them stop.

Greetings !


Welcome to the site !


I am Dr. Kaushik and I believe I can help you with your problem.


I am sorry to learn about your condition and I empathize with you.


Well you see the voices that you are hearing are clinically termed as Auditory Hallucinations and they need to be controlled now otherwise they will only become severe and more troublesome with time. Also may I add here that the drugs that you have been taking so far are not suitable for managing this condition of yours.


So I suggest that you ask your prescribing doctor to place you on an anti psychotic drug like Olanzapine at dose of 10-20 mg / day or Risperidone at dose of 1-3 mg / day, any one of these two drugs need to be started as they both are most suitable for stopping your voices and once this is achieved through one of these drugs then your migraine associated with your underlying condition will also be taken care of.


So kindly discuss these two drugs with your doctor and get one of them started preferably olanzapine at a modest dose of 10 mg / day to be taken as a single dose at night. Fluoxetine shall be discontinued since it has no use in your condition.


It shall take 2-3 weeks for olanzapine to start producing mitigating effects on your voices/ auditory hallucinations. A full course of at least 3-4 months with this drug shall be required to achieve full recovery from your condition.


I hope this helps.


Wish you all the best.


Please kindly leave a Positive rating if you are satisfied with the answer.


If there is any further assistance needed please feel free to ask using the reply button.



Dr. Kaushik and 2 other Mental Health Specialists are ready to help you

Related Mental Health Questions